Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Tucson, AZ

September 12, 2025Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 12, 2025, 4:44 PM MST for Graham County, Greenlee County, Arizona. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2025, 4:44 PM MST (23:44 UTC)
Expired
Sep 12, 2025, 5:38 PM MST
In force
54 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 156 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 5:25 PM MSTTSTM WND GST 6310 S Clifton, AZGuthrie RAWS measured wind gust of 63 mph. Time estimated based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WUUS55 KTWC 122344
SVRTWC
AZC009-011-130045-
/O.NEW.KTWC.SV.W.0076.250912T2344Z-250913T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
444 PM MST Fri Sep 12 2025

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Graham County in southeastern Arizona...
  West Central Greenlee County in southeastern Arizona...

* Until 545 PM MST.

* At 444 PM MST, a severe thunderstorm was located 7 miles southeast 
  of San Jose, moving north at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Solomon around 455 PM MST.
  San Jose and Safford Regional Airport around 500 PM MST.

This includes the following highways...
	Route 78 between mile markers 155 and 156.
	Route 191 between mile markers 131 and 158.
	Route 75 near mile marker 398.
	Route 70 between mile markers 343 and 364.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3281 10929 3261 10940 3264 10966 3305 10968
      3309 10944 3296 10921
TIME...MOT...LOC 2343Z 193DEG 23KT 3272 10953

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS
3 follow-up statements
493 
WWUS55 KTWC 122355
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
455 PM MST Fri Sep 12 2025

AZC009-011-130045-
/O.CON.KTWC.SV.W.0076.000000T0000Z-250913T0045Z/
Graham AZ-Greenlee AZ-
455 PM MST Fri Sep 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST 
FOR SOUTHEASTERN GRAHAM AND WEST CENTRAL GREENLEE COUNTIES...

At 455 PM MST, a severe thunderstorm was located near San Jose, 
moving north at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  San Jose around 500 PM MST.

This includes the following highways...
	Route 78 between mile markers 155 and 156.
	Route 191 between mile markers 131 and 158.
	Route 75 near mile marker 398.
	Route 70 between mile markers 346 and 364.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3281 10929 3266 10937 3271 10959 3306 10964
      3309 10944 3296 10921
TIME...MOT...LOC 2344Z 200DEG 19KT 3276 10951

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS
703 
WWUS55 KTWC 130009
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
509 PM MST Fri Sep 12 2025

AZC009-011-130045-
/O.CON.KTWC.SV.W.0076.000000T0000Z-250913T0045Z/
Graham AZ-Greenlee AZ-
509 PM MST Fri Sep 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST 
FOR EAST CENTRAL GRAHAM AND WEST CENTRAL GREENLEE COUNTIES...

At 509 PM MST, a severe thunderstorm was located 9 miles southwest 
of Morenci, moving north at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Guthrie and Three Way.

This includes the following highways...
	Route 78 between mile markers 155 and 156.
	Route 191 between mile markers 135 and 158.
	Route 75 near mile marker 398.
	Route 70 between mile markers 361 and 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3281 10929 3273 10933 3287 10961 3306 10964
      3309 10944 3296 10921
TIME...MOT...LOC 2355Z 198DEG 23KT 3287 10947

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS
719 
WWUS55 KTWC 130038
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
538 PM MST Fri Sep 12 2025

AZC009-011-130048-
/O.CAN.KTWC.SV.W.0076.000000T0000Z-250913T0045Z/
Graham AZ-Greenlee AZ-
538 PM MST Fri Sep 12 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL GRAHAM 
AND WEST CENTRAL GREENLEE COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. A thunderstorm with the 
potential for hail and strong wind gusts continues to move northward 
through west central Greenlee County.

&&

LAT...LON 3273 10933 3287 10961 3306 10964 3309 10944
      3296 10921 3281 10929
TIME...MOT...LOC 0009Z 198DEG 23KT 3296 10943

$$

EDWARDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 12:56 PM MST, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 12, 12:56 PM MST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1256 PM MST Fri Sep 12 2025

.SYNOPSIS...

Scattered afternoon and evening thunderstorms will continue today
mainly near and east of a line from Dudleyville through Tucson and
Nogales. Thunderstorms may linger longest overnight through
Graham, Greenlee, and Cochise counties. An isolated risk of strong
winds, large hail, heavy rain, and blowing dust will accompany
these thunderstorms. Dry air begins to push in Saturday with
thunderstorm chances lingering south and east of Tucson, with a
dry forecast on Sunday. Temperatures transition from below normal
this weekend to above normal next week with a modest return of
thunderstorm chances.

&&

.DISCUSSION...

An active thunderstorm day is expected to develop this afternoon
across much of southeastern Arizona, especially from central-
eastern Pinal/Pima to Santa Cruz and eastward. Healthy 1500-2500
J/kg of MLCAPE and 20- 30 knots of 0-6 km shear will produce an
environment capable of longer lasting individual thunderstorm
cells capable of damaging wind gusts, hail, and heavy rainfall.
With a deep upper level trough to the west, ample forcing/ascent
exists for thunderstorm development through the late evening and
lasting potentially through the overnight hours, especially in
eastern locations. Looking at the western edge of the environment
capable of these thunderstorms, mid-level moisture has pushed a
bit further west through Tucson compared to where it was just 24
hours ago (as indicated by the Advected Layered Precipitable Water
product). This will subsequently bring greater thunderstorm
chances further west than yesterday, including southward through
Nogales and north through central-eastern Pinal. Strong flow
oriented from southwest to northeast will push thunderstorms that
form over the Catalinas away from Tucson, so impactful storms
in Tucson will likely need to form to the west or south...if not
over town.

This weekend, the western trough will make its trek eastward across
the Four Corners region, dragging moisture mostly out of
southeastern Arizona with it. Moisture should linger in far
southeastern and eastern, keeping chances mainly to Cochise, Santa
Cruz, and southern Graham/Greenlee counties on Saturday. Then
Sunday moisture should push out enough to keep a dry forecast for
the day. With this trough crossing temperatures will dip below
normal for the weekend.

Following the trough passage, a ridge centered to the south is
expected to build and bring at least some moisture back into the
region early next week. There remains some discrepancies in how
well moisture returns, so chances remain modest and mainly to the
south and east of Tucson (in the 10-30 percent range on Tuesday).

&&

.AVIATION...

Scattered thunderstorms expected this afternoon near and east of
KTUS-KOLS through the afternoon and evening, with greater chances
in Graham, Greenlee, and Cochise counties. Should diminish in
western areas such as KTUS- KOLS after 13/04Z, lingering through
the overnight hours in eastern terminals such as KSAD- KDUG. An
isolated risk of wind gusts to 50 kts and large hail will
accompany any thunderstorm, along with very heavy rainfall and
mountain obscurations. Otherwise, SLY/SWLY SFC wind at 10-16 kts
with gusts to 20-25 kts thru 13/04Z. SFC wind less than 10 kts and
variable in direction at other times. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...

Minimum RH values will be in the 20-35 percent range
through Saturday, lowering into the 15-30 percent range Sunday and
Monday. Scattered showers and thunderstorms are expected from the
Tucson area eastward today, with a chance of showers and
thunderstorms mainly for Cochise County and east Santa Cruz
County Saturday. Thunderstorms today will have a risk of very
strong gusty winds, large hail, and very heavy rainfall. Dry
area- wide Sunday, then a slight chance of thunderstorms south and
east of Tucson return again next week. Outside of thunderstorm
outflows, expect 20-foot winds to be 15 mph or less, with some
afternoon/early evening gusts to around 25 mph.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Edwards
Aviation...Edwards
Fire Weather....Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 12, 12:17 PM MST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
1217 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Hail             1 SE San Manuel         32.61N 110.63W
09/12/2025  E1.00 Inch       Pinal              AZ   Public

            Photo and video of numerous 1 inch hail
            stones via Facebook.

&&

CLP
Local storm report, Sep 12, 1:10 PM MST, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
110 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     Landspout        19 WNW Benson           32.11N 110.57W
09/12/2025                   Pima               AZ   Public

            Time and location estimated with radar. No
            damage reported.

&&

CWR
Local storm report, Sep 12, 3:51 PM MST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
351 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Tstm Wnd Dmg     13 NE Willcox           32.36N 109.66W
09/12/2025                   Cochise            AZ   911 Call Center

            Report of overturned semitruck.

&&

JVT
Local storm report, Sep 12, 3:53 PM MST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
353 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     Tstm Wnd Gst     13 ENE Willcox          32.35N 109.65W
09/12/2025  M60 MPH          Cochise            AZ   Mesonet

            Weather station recorded wind gust of 60
            mph.

&&

JVT
Local storm report, Sep 12, 4:13 PM MST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
413 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Hail             13 NE Willcox           32.36N 109.66W
09/12/2025  E1.50 Inch       Cochise            AZ   Trained Spotter

            Estimated hail size of 1.5 inches with hail
            accumulation covering the roadways of
            roughly 8 inches deep.

&&

JVT
Local storm report, Sep 12, 4:37 PM MST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
437 PM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Hail             17 NE Willcox           32.44N 109.66W
09/12/2025  E1.50 Inch       Graham             AZ   Storm Chaser

            Estimated 1.5 inch hail along Highway 191.

&&

JVT

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:11 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Sep 11, 5:25 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Sep 12, 11:09 AM MSTSevere Thunderstorm WarningTWCPinal51 min
Sep 12, 11:25 AM MSTSevere Thunderstorm WarningTWCCochise29 min
Sep 12, 11:57 AM MSTSevere Thunderstorm WarningTWCGraham, Pinal48 min
Sep 12, 12:40 PM MSTSevere Thunderstorm WarningTWCGraham31 min
Sep 12, 2:16 PM MSTSevere Thunderstorm WarningTWCCochise28 min
Sep 12, 2:57 PM MSTAreal Flood AdvisoryTWCCochise108 min
Sep 12, 3:35 PM MSTSevere Thunderstorm WarningTWCCochise, Graham40 min
Sep 12, 4:14 PM MSTSevere Thunderstorm WarningTWCCochise, Graham46 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.